Alert archive / Utah / Red Flag Warnings in 2006
Red Flag Warning 44, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Aug 28, 2006, 2:46 PM MDT. It took effect at Aug 29, 2006, 12:00 PM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2006, 2:46 PM MDT (20:46 UTC)
- In effect from
- Aug 29, 2006, 12:00 PM MDT
- Expired
- Aug 29, 2006, 10:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KSLC 282046 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 246 PM MDT MON AUG 28 2006 UTZ434-435-437-439-290545- /O.UPG.KSLC.FW.A.0025.060829T1800Z-060830T0300Z/ /O.NEW.KSLC.FW.W.0044.060829T1800Z-060830T0300Z/ /O.NEW.KSLC.FW.A.0026.060830T1600Z-060831T0600Z/ WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON- 246 PM MDT MON AUG 28 2006 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM MDT TUESDAY FOR STRONG WINDS AND LOW HUMIDITIES FOR THE VALLEYS OF WESTERN UTAH AND THE SOUTHWEST MOUNTAINS BELOW 7000 FT. THIS WARNING IS FOR FIRE WEATHER ZONES 434...435...437 BELOW 7000 FT AND 439... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR THE VALLEYS OF WESTERN UTAH AND THE SOUTHWEST MOUNTAINS BELOW 7000 FT. THIS WATCH IS FOR FIRE WEATHER ZONES 434...435...437 BELOW 7000 FT AND 439... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 9 PM MDT TUESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. THE WARNING AND WATCH ARE FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR THE WESTERN VALLEYS OF UTAH AND THE SOUTHWEST MOUNTAINS BELOW 7000 FT...FIRE WEATHER ZONES 434...435...437 BELOW 7000 FT AND 439. FIRE WEATHER WATCH FOR TUESDAY IS NO LONGER IN EFFECT. SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS 30-35 MPH ARE EXPECTED TO DEVELOP ON TUESDAY AHEAD OF A COLD FRONT. IN ADDITION TO THE STRONG WINDS...A DRY AIRMASS IN PLACE WILL RESULT IN RELATIVE HUMIDITIES BELOW 15 PERCENT ACROSS THE WARNING AND WATCH AREA. CONDITIONS WILL MODERATE A BIT TUESDAY NIGHT...BUT WINDS ARE EXPECTED TO INCREASE FOR AGAIN WEDNESDAY AS THE COLD FRONT ENTERS NORTHERN UTAH. ALTHOUGH HUMIDITIES SHOULD ALSO INCREASE WEDNESDAY...THEY ARE STILL EXPECTED TO BE BELOW 15 PERCENT ACROSS MUCH OF THE AREA. THE COMBINATION OF STRONG WINDS AND LOW HUMIDITIES WILL RESULT IN EXTREME FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A FIRE WEATHER WATCH MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ UTZ420-290545- /O.UPG.KSLC.FW.A.0025.060829T1800Z-060830T0300Z/ /O.NEW.KSLC.FW.W.0044.060829T1800Z-060830T0300Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 246 PM MDT MON AUG 28 2006 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM MDT TUESDAY FOR STRONG WINDS AND LOW HUMIDITIES FOR NORTHWEST UTAH. THIS WARNING IS FOR FIRE WEATHER ZONE 420... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 9 PM MDT TUESDAY FOR STRONG WINDS AND LOW HUMIDITIES FOR NORTHWEST UTAH. THIS WARNING IS FOR FIRE WEATHER ZONE 420. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS 30-35 MPH ARE EXPECTED TO DEVELOP ON TUESDAY AHEAD OF A COLD FRONT. IN ADDITION TO THE STRONG WINDS...A DRY AIRMASS IN PLACE WILL RESULT IN RELATIVE HUMIDITIES BELOW 15 PERCENT ACROSS THE WARNING AND WATCH AREA. CONDITIONS WILL MODERATE TUESDAY NIGHT BEFORE THE COLD FRONT PUSHES ACROSS THE AREA. THE COMBINATION OF STRONG WINDS AND LOW HUMIDITIES WILL RESULT IN EXTREME FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ UTZ433-436-438-440-441-290545- /O.NEW.KSLC.FW.A.0026.060830T1600Z-060831T0600Z/ SANPETE AND SEVIER VALLEYS-CENTRAL UTAH MOUNTAINS-HENRY MOUNTAINS- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- 246 PM MDT MON AUG 28 2006 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR SOUTH CENTRAL UTAH. THIS WATCH IS FOR FIRE WEATHER ZONES 433...436...438...440 AND 441... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR SOUTH CENTRAL UTAH. THIS WATCH IS FOR FIRE WEATHER ZONES 433...436...438...440 AND 441. SOUTH TO SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS 25-30 MPH ARE EXPECTED TO DEVELOP ON WEDNESDAY AHEAD OF A COLD FRONT MOVING INTO NORTHWEST UTAH. IN ADDITION TO THE STRONG WINDS...RELATIVE HUMIDITIES ARE EXPECTED TO BE BELOW 15 PERCENT ACROSS MUCH OF THE WATCH AREA. THE COMBINATION OF STRONG WINDS AND LOW HUMIDITIES WILL RESULT IN EXTREME FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
4 follow-up statements
000 WWUS85 KSLC 290924 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 324 AM MDT TUE AUG 29 2006 UTZ434-435-437-439-292045- /O.CAN.KSLC.FW.W.0044.060829T1800Z-060830T0300Z/ /O.CON.KSLC.FW.A.0026.060830T1600Z-060831T0600Z/ WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON- 324 AM MDT TUE AUG 29 2006 ...RED FLAG WARNING IS CANCELLED TODAY FOR ALL WESTERN FIRE WEATHER ZONES EXCEPT THE GREAT SALT LAKE DESERT FIRE WEATHER ZONE 420 WHERE STRONG SOUTH WINDS AND LOW RELATIVE HUMIDITY IS STILL EXPECTED... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE RED FLAG WARNING FOR ALL WESTERN FIRE WEATHER EXCEPT THE GREAT SALT LAKE DESERT. THE RED FLAG WARNING HAS BEEN CANCELED IN FIRE WEATHER ZONES 434 435 437 AND 439. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. STORM SYSTEM THAT WAS TO PRODUCE THE STRONG SOUTH WINDS ACROSS THE WESTERN AREAS TODAY IS SLIGHTER SLOWER AND WEAKER. THEREFORE THE STRONG SOUTH WINDS ARE EXPECTED TO MATERIALIZED TODAY. WINDS ARE EXPECTED TO INCREASE AGAIN WEDNESDAY AS THE COLD FRONT ENTERS NORTHERN UTAH. ALTHOUGH HUMIDITIES MAY INCREASE SOMEWHAT WEDNESDAY ...THEY ARE STILL EXPECTED TO BE BELOW 15 PERCENT ACROSS MUCH OF THE AREA. THE COMBINATION OF STRONG WINDS AND LOW HUMIDITIES WILL RESULT IN EXTREME FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ UTZ420-292045- /O.EXT.KSLC.FW.W.0044.060829T2000Z-060830T0400Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 324 AM MDT TUE AUG 29 2006 ...RED FLAG WARNING NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING FOR STRONG SOUTH WINDS AND LOW RELATIVE HUMIDITY ACROSS THE GREAT SALT LAKE DESERT... THE RED FLAG WARNING IS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING FOR STRONG SOUTH WINDS AND LOW RELATIVE HUMIDITY ACROSS THE GREAT SALT LAKE DESERT. THIS INCLUDES FIRE WEATHER ZONE 420. SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS 30-35 MPH ARE EXPECTED TO DEVELOP ON TODAY AHEAD OF A COLD FRONT. IN ADDITION TO THE STRONG WINDS...A DRY AIRMASS IN PLACE WILL RESULT IN RELATIVE HUMIDITIES BELOW 15 PERCENT ACROSS THE WARNING AREA. CONDITIONS WILL MODERATE TONIGHT BEFORE THE COLD FRONT PUSHES ACROSS THE NORTHERN HALF OF THE GREAT SALT DESERT. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ UTZ433-436-438-440-441-292045- /O.CON.KSLC.FW.A.0026.060830T1600Z-060831T0600Z/ SANPETE AND SEVIER VALLEYS-CENTRAL UTAH MOUNTAINS-HENRY MOUNTAINS- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- 324 AM MDT TUE AUG 29 2006 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR CENTRAL AND SOUTH CENTRAL MOUNTAINS AND VALLEYS FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR CENTRAL AND SOUTH CENTRAL MOUNTAINS AND VALLEYS FOR STRONG WINDS AND LOW RELATIVE HUMIDITY. SOUTH TO SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS 25-30 MPH ARE EXPECTED TO DEVELOP ON WEDNESDAY AHEAD OF A COLD FRONT MOVING INTO NORTHWEST UTAH. IN ADDITION TO THE STRONG WINDS...RELATIVE HUMIDITIES ARE EXPECTED TO BE BELOW 15 PERCENT ACROSS MUCH OF THE WATCH AREA. THE COMBINATION OF STRONG WINDS AND LOW HUMIDITIES WILL RESULT IN EXTREME FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
000 WWUS85 KSLC 292045 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 245 PM MDT TUE AUG 29 2006 UTZ420-300400- /O.NEW.KSLC.FW.W.0045.060830T1600Z-060831T0600Z/ /O.CON.KSLC.FW.W.0044.000000T0000Z-060830T0400Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 245 PM MDT TUE AUG 29 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY ACROSS ZONE 420... ...RED FLAG WARNING IN EFFECT FROM 10 AM WEDNESDAY TO MIDNIGHT MDT WEDNESDAY NIGHT FOR GUSTY WEST NORTHWEST WINDS AND LOW RELATIVE HUMIDITY ACROSS ZONE 420... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING FOR GUSTY WEST NORTHWEST WINDS AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONE 420...WHICH IS IN EFFECT FROM 10 AM WEDNESDAY TO MIDNIGHT MDT WEDNESDAY NIGHT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONE 420. SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS 30-35 MPH WILL CONTINUE ACROSS NORTHWEST UTAH THROUGH EARLY THIS EVENING. THESE WINDS WILL COMBINE WITH RELATIVE HUMIDITIES BELOW 15 PERCENT TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS. RELATIVE HUMIDITIES ARE EXPECTED TO RECOVER ABOVE 15 PERCENT BY LATE THIS EVENING...HOWEVER WINDS MAY REMAIN GUSTY THROUGH MIDNIGHT. A WEAK...DRY COLD FRONT WILL MOVE INTO NORTHWEST UTAH LATE TONIGHT THROUGH WEDNESDAY MORNING. WINDS BEHIND THIS FRONT WILL SWITCH TO THE WEST NORTHWEST OVERNIGHT...AND BECOME GUSTY ONCE AGAIN BY LATE WEDNESDAY MORNING. ADDITIONALLY...THE AIRMASS BEHIND THIS FRONT WILL REMAIN VERY DRY WEDNESDAY. THIS COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL ONCE AGAIN RESULT IN CRITICAL FIRE WEATHER CONDITIONS LATE WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ UTZ433>441-300445- /O.UPG.KSLC.FW.A.0026.060830T1600Z-060831T0600Z/ /O.NEW.KSLC.FW.W.0045.060830T1600Z-060831T0600Z/ SANPETE AND SEVIER VALLEYS-WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS-CENTRAL UTAH MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-HENRY MOUNTAINS- UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- 245 PM MDT TUE AUG 29 2006 ...RED FLAG WARNING IN EFFECT FROM 10 AM WEDNESDAY TO MIDNIGHT MDT WEDNESDAY NIGHT FOR GUSTY SOUTH TO SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY ACROSS MUCH OF WEST CENTRAL...SOUTHWEST AND SOUTH CENTRAL UTAH. THIS RED FLAG WARNING INCLUDES FIRE WEATHER ZONES 433 THROUGH 441... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM WEDNESDAY TO MIDNIGHT MDT WEDNESDAY NIGHT. THIS RED FLAG WARNING IS FOR FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY ACROSS MUCH OF WEST CENTRAL...SOUTHWEST AND SOUTH CENTRAL UTAH. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTH TO SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS OF 25-35 MPH ARE EXPECTED TO DEVELOP ON WEDNESDAY AHEAD OF AN APPROACHING COLD FRONT. IN ADDITION TO THE STRONG WINDS...RELATIVE HUMIDITIES ARE EXPECTED TO BE BELOW 15 PERCENT ACROSS MUCH OF WEST CENTRAL...SOUTHWEST AND SOUTH CENTRAL UTAH. THIS COMBINATION OF STRONG WINDS AND LOW HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ SEAMAN
000 WWUS85 KSLC 292150 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 350 PM MDT TUE AUG 29 2006 UTZ434-435-437-439-300400- /O.EXA.KSLC.FW.W.0044.000000T0000Z-060830T0400Z/ /O.CON.KSLC.FW.W.0045.060830T1600Z-060831T0600Z/ WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON- 350 PM MDT TUE AUG 29 2006 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY ACROSS MUCH OF WEST CENTRAL AND SOUTHWEST UTAH. THIS WARNING INCLUDES ZONES 434...435...437 AND 439... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO MIDNIGHT MDT WEDNESDAY NIGHT FOR GUSTY SOUTH TO SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY ACROSS MUCH OF WEST CENTRAL AND SOUTHWEST UTAH. THIS WARNING INCLUDES ZONES 434...435...437 AND 439... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING. THIS WARNING IS FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY ACROSS MUCH OF WEST CENTRAL AND SOUTHWEST UTAH. A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO MIDNIGHT MDT WEDNESDAY NIGHT FOR GUSTY SOUTH TO SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY ACROSS MUCH OF WEST CENTRAL AND SOUTHWEST UTAH. SOUTH WINDS CONTINUE TO GUST IN EXCESS OF 30 MPH AS MANY LOCATIONS ACROSS WEST CENTRAL AND SOUTHWEST UTAH. THIS COMBINED WITH RELATIVE HUMIDITY BELOW 10 PERCENT WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS EVENING. SOUTH TO SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS OF 25-35 MPH ARE EXPECTED TO DEVELOP AGAIN ON WEDNESDAY AHEAD OF AN APPROACHING COLD FRONT. IN ADDITION TO THE STRONG WINDS...RELATIVE HUMIDITIES ARE EXPECTED TO BE BELOW 15 PERCENT ACROSS MUCH OF WEST CENTRAL... SOUTHWEST AND SOUTH CENTRAL UTAH. THIS COMBINATION OF STRONG WINDS AND LOW HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ UTZ420-300400- /O.CON.KSLC.FW.W.0044.000000T0000Z-060830T0400Z/ /O.CON.KSLC.FW.W.0045.060830T1600Z-060831T0600Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 350 PM MDT TUE AUG 29 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY ACROSS ZONE 420... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO MIDNIGHT MDT WEDNESDAY NIGHT FOR GUSTY WEST NORTHWEST WINDS AND LOW RELATIVE HUMIDITY ACROSS ZONE 420... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONE 420. A RED FLAG WARNING ALSO REMAINS IN EFFECT FROM 10 AM MDT WEDNESDAY UNTIL MIDNIGHT MDT WEDNESDAY EVENING. SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS 30-35 MPH WILL CONTINUE ACROSS NORTHWEST UTAH THROUGH EARLY THIS EVENING. THESE WINDS WILL COMBINE WITH RELATIVE HUMIDITIES BELOW 15 PERCENT TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS. RELATIVE HUMIDITIES ARE EXPECTED TO RECOVER ABOVE 15 PERCENT BY LATE THIS EVENING...HOWEVER WINDS MAY REMAIN GUSTY THROUGH MIDNIGHT. A WEAK...DRY COLD FRONT WILL MOVE INTO NORTHWEST UTAH LATE TONIGHT THROUGH WEDNESDAY MORNING. WINDS BEHIND THIS FRONT WILL SWITCH TO THE WEST NORTHWEST OVERNIGHT...AND BECOME GUSTY ONCE AGAIN BY LATE WEDNESDAY MORNING. ADDITIONALLY...THE AIRMASS BEHIND THIS FRONT WILL REMAIN VERY DRY WEDNESDAY. THIS COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL ONCE AGAIN RESULT IN CRITICAL FIRE WEATHER CONDITIONS LATE WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ UTZ433-436-438-440-441-300600- /O.CON.KSLC.FW.W.0045.060830T1600Z-060831T0600Z/ SANPETE AND SEVIER VALLEYS-CENTRAL UTAH MOUNTAINS-HENRY MOUNTAINS- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- 350 PM MDT TUE AUG 29 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO MIDNIGHT MDT WEDNESDAY NIGHT FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY. THIS WARNING INCLUDES FIRE WEATHER ZONES 433...436...438...440 AND 441... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO MIDNIGHT MDT WEDNESDAY NIGHT FOR GUSTY SOUTH TO SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL UTAH. SOUTH TO SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS OF 25-35 MPH ARE EXPECTED TO DEVELOP ON WEDNESDAY AHEAD OF AN APPROACHING COLD FRONT. IN ADDITION TO THE STRONG WINDS...RELATIVE HUMIDITIES ARE EXPECTED TO BE BELOW 15 PERCENT ACROSS MUCH OF WEST CENTRAL... SOUTHWEST AND SOUTH CENTRAL UTAH. THIS COMBINATION OF STRONG WINDS AND LOW HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ SEAMAN
000 WWUS85 KSLC 300400 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1000 PM MDT TUE AUG 29 2006 UTZ420-434-435-437-439-301200- /O.EXP.KSLC.FW.W.0044.000000T0000Z-060830T0400Z/ /O.CON.KSLC.FW.W.0045.060830T1600Z-060831T0600Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON- 1000 PM MDT TUE AUG 29 2006 ...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO MIDNIGHT MDT WEDNESDAY NIGHT FOR FIRE WEATHER ZONES 420...434...435... 437...AND 439 FOR LOW HUMIDITY AND WIND... THE RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO MIDNIGHT MDT WEDNESDAY NIGHT. WINDS HAVE DECREASED ACROSS THE WARNING AREA BUT HUMIDITY RECOVERY WILL BE POOR OVERNIGHT AND 10-20 MPH WINDS WILL PERSIST. SEVERE FIRE WEATHER CONDITIONS DUE TO WIND AND LOW HUMIDITY WILL OCCUR AGAIN OVER THE WARNING AREA FROM LATE WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. WINDS WILL SHIFT TO THE WEST TO NORTHWEST FOR FIRE WEATHER ZONE 420...OTHERWISE SOUTHWEST WINDS WILL PREVAIL OVER THE REGION. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ UTZ433-436-438-440-441-301200- /O.CON.KSLC.FW.W.0045.060830T1600Z-060831T0600Z/ SANPETE AND SEVIER VALLEYS-CENTRAL UTAH MOUNTAINS-HENRY MOUNTAINS- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- 1000 PM MDT TUE AUG 29 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO MIDNIGHT MDT WEDNESDAY NIGHT FOR FIRE WEATHER ZONES 433...436... 438...440 AND 441 FOR LOW HUMIDITY AND WIND... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO MIDNIGHT MDT WEDNESDAY NIGHT. SOUTH TO SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS OF 25-35 MPH ARE EXPECTED TO DEVELOP ON WEDNESDAY AHEAD OF AN APPROACHING COLD FRONT. IN ADDITION TO THE STRONG WINDS...RELATIVE HUMIDITIES ARE EXPECTED TO BE BELOW 15 PERCENT ACROSS MUCH OF WEST CENTRAL... SOUTHWEST AND SOUTH CENTRAL UTAH. THIS COMBINATION OF STRONG WINDS AND LOW HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ AOT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Aug 28, 10:30 AM MDT, 4 hours 16 minutes earlier.
Area forecast discussion, Aug 28, 10:30 AM MDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1030 AM MDT MON AUG 28 2006
.SYNOPSIS...HIGH PRESSURE WILL BUILD OVER UTAH TODAY THEN SHIFT
EAST TUESDAY AHEAD OF THE NEXT PACIFIC STORM. THIS SYSTEM WILL BRING
COOLER WEATHER FOR THE LATTER PART OF THE WEEK.
&&
.DISCUSSION...HIGH PRESSURE RIDGE ENTERING THE WESTERN GREAT BASIN
THIS AFTERNOON. WINDS ALOFT STILL NORTHWESTERLY BUT DECREASING AS
THE RIDGE AXIS APPROACHES. NOT MUCH LIFT TODAY STATEWIDE...BUT WILL
STILL SEE CU DEVELOPMENT OVER THE MOUNTAINS RANGES OF CENTRAL AND
NORTHERN UTAH. MAY UPDATE IN A BIT TO REMOVE THE POPS OVER THE
UINTAS BASED ON CURRENT SATELLITE TRENDS. A MEAGER SHORTWAVE IS
EVIDENT IN WATER VAPOR IMAGERY...BUT MAY BE A BIT TOO FAR EAST TO
AID ANY CONVECTION.
THE RIDGE AXIS IS EXPECTED TO MOVE ACROSS THE STATE OVERNIGHT...WITH
A QUICK RETURN OF SOUTHWESTERLY WINDS TOMORROW. BETTER INSTABILITY
WILL ALLOW FOR STRONGER WINDS TO MIX DOWN ACROSS WESTERN
UTAH...HENCE A FIRE WEATHER WATCH HAS BEEN ISSUED FOR TUESDAY. SEE
BELOW FOR DETAILS. TUESDAY WILL BE THE WARMEST DAY OF THE WEEK WITH
H7 TEMPS 15-16C.
A SHORTWAVE EMBEDDED IN THE SOUTHWESTERLY FLOW HAS BEEN A
WELL-MAINTAINED FEATURE FOR THE PAST FEW GFS/NAM RUNS. THIS FEATURE
IS RUNNING A BIT FARTHER NORTH THAN IN PREVIOUS RUNS...BUT IS STILL
NOT EXPECTED TO CREATE MUCH SENSIBLE WEATHER WITH VERY DRY AIR IN
PLACE.
THE EXACT FLAVOR OF THE COOL SURGE WEDNESDAY STILL HAS SOME
DISPARITY IN THE MODELS. THE LATEST GFS BRINGS IN AN INITIAL COOLER
SURGE ON WEDNESDAY AFTERNOON...THEN A MORE POTENT PUSH LATE
THURSDAY. THIS DIFFERS FROM THE PREVIOUS RUN WHICH HAD A MORE
CONSISTENT PUSH OF COOLER AIR OVER THE 2 DAY PERIOD....BUT IS
CONSISTENT WITH PREVIOUS RUNS.
LITTLE CHANGE IN THE FORECAST BEYOND THE END OF THE WEEK...WITH
INDICATIONS OF WARMING AND DRYING ACROSS NORTHERN UTAH. THERE IS
HOWEVER SIGNS OF A NORTHWARD MOISTURE PUSH MONDAY AND TUESDAY NEXT
WEEK...WORTHY OF A MENTION OF POPS THROUGH MIDWEEK.
&&
.FIRE WEATHER...SOUTH WINDS WILL INCREASE OVER WESTERN UTAH AHEAD OF
THE NEXT PACIFIC STORM SYSTEM. WITH VERY DRY AIR REMAINING IN PLACE
TOMORROW...THIS COULD LEAD TO EXTREME FIRE WEATHER DANGER. A FIRE
WEATHER WATCH REMAINS IN EFFECT FOR TOMORROW AND WILL LIKELY BE
UPGRADED TO A RED FLAG WARNING IN THE AFTERNOON PACKAGE. WINDS
SHOULD STAY STRONG FOR WEDNESDAY...AT LEAST OVER SOUTHWEST AND SOUTH
CENTRAL UTAH. ALTHOUGH MOISTURE INCREASES SLIGHTLY...HUMIDITIES
SHOULD REMAIN WITHIN RED FLAG CRITERIA IN MANY AREAS.
&&
AVIATION...SEE LATEST SLCTAFSLC.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FIRE WEATHER WATCH TUESDAY AFTERNOON AND EVENING FOR FIRE
WEATHER ZONES 420...434...435...437...AND 439.
WY...NONE.
&&
SMITH/CHENGHazardous weather outlook, Aug 28, 7:15 AM MDT, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 715 AM MDT MON AUG 28 2006 UTZ001>021-WYZ021-291200- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 715 AM MDT MON AUG 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT MOSTLY SUNNY SKIES AND WARMER TEMPERATURES ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SIGNIFICANT INCREASE IN WIND IS EXPECTED TUESDAY AND IT WILL REMAIN DRY. THIS COMBINATION OF STRONGER WINDS AND LOW HUMIDITY MAY RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS WESTERN UTAH. REFER TO THE LATEST FIRE WEATHER STATEMENT FOR DETAILS. ISOLATED AFTERNOON THUNDERSTORMS ARE POSSIBLE OVER THE MOUNTAINS ON TUESDAY. AN INCREASE IN AFTERNOON THUNDERSTORMS IS EXPECTED WEDNESDAY AND THE WINDS WILL CONTINUE. A COOLER AIRMASS WILL MOVE INTO NORTHERN UTAH WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 2:46 PM MDT | Fire Weather Watch | SLC | 24 hr |
Nearby
Red Flag Warnings in Utah, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.